About Me: Male, 64, Medina, OH, member since Nov 2012
After a ruptured disc in my late 40's, I had back surgery (2-level fusion) in 2000, and suffered chronic lower & mid back pain which put me on disability ever since. My pain management doctors have tried physical therapy 3 separate times with the same result - more pain
[More], an internal neuro-stimulator, and 2 times with a TENS unit. The results brought me no relief, and I've been on methadone which has helped tremendously - for 10+ years. At one time my daily dosage was 140 mg per day. After some years 140 had become overkill, so - with my pain diminishing - I decided on my own to reduce my dosage, informing my doctor of my actions. I actually got down to 10 mg per day with little if any withdrawal symptoms, likely due to my controlling the reductions on my own time table over 4-5 years. Here's the kicker - when going from 2 x 5 mg-to-zero, the pain in my lower spine has gone through the roof. I don't understand why, when I haven't had withdrawal in the past, what's happening to me now. I'm afraid my pain just hasn't diminished that much, or is this a normal withdrawal symptom?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.